MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK BLU SYSTEM SCREW, CANCELLOUS CROSS-DRIVE LOCKING 2.4 X 18MM TITANIUM

BIOMET MICROFIXATION STERNALOCK BLU SYSTEM SCREW, CANCELLOUS CROSS-DRIVE LOCKING 2.4 X 18MM TITANIUM
Model Number N/A
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Concomitant medical product - biomet microfixation plat,e catalog #: 73-1952, lot #: unk; biomet microfixation screw, catalog #: 73-2416, lot #: unk; biomet microfixation screw, catalog #: 73-2418, lot #: unk; biomet microfixation plate, catalog #: 73-2634, lot #: unk; biomet microfixation screw, catalog #: 73-2714, lot #: unk; biomet microfixation screw, catalog #: 73-2716, lot #: unk; biomet microfixation screw, catalog #: 73-2718, lot #: unk; biomet microfixation screw, catalog #: 73-2720, lot #: unk.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a revision to remove three screws because they backed out of the plate.The distributor reported that during the patient's follow-up visit with the surgeon, it was noted that the screws backed out.The patient's chest will still open, therefore the surgeon removed the three screws during the office visit.The rest of the plates remain implanted.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.The three screws were returned for investigation.It was reported that the screws were implanted on 31 jan 2019 and were explanted on 27 mar 2019 because they had backed out of the plate.It was also reported that the patient had poor bone quality and a history of mrsa infection, shingles, and pseudomonas prior to the sternalock devices being implanted.There are no x-rays, scans, or physician's reports available.The screws appeared to have minimal damage on the locking threads, which could indicate that they did not get fully locked into the plate during insertion.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
STERNALOCK BLU SYSTEM SCREW, CANCELLOUS CROSS-DRIVE LOCKING 2.4 X 18MM TITANIUM
Common Device Name
SCREW
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8529251
Report Number0001032347-2019-00240
Device Sequence Number13944546
Product Code HRS
UDI-Device Identifier00841036147587
UDI-Public00841036147587
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161896
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73-2418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;